MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS SMALL 3.5MM DEPTH GAUGE SHORT; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS SMALL 3.5MM DEPTH GAUGE SHORT; PLATE, FIXATION, BONE
Model Number 71175069
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our reference number: (b)(4).
 
Event or Problem Description
It was reported that during surgery, the evos small 3.5mm depth gauge short did measure incorrectly.The procedure continued using a backup device from smith and nephew, without surgical delay and no injury to the patient.
 
Additional Manufacturer Narrative
H6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device shows signs of extensive use.A dimensional evaluation was done and the returned 3.5mm depth gage short has had the internal ruler (small ruler sub assembly short/ 81094470) swapped out during cleaning in the field with a 2.7mm depth gage short (small ruler sub assembly short/ 81091195).The 3.5mm d.G.Has a 60mm length ruler / the 2.7mm d.G.Has a 50mm length ruler.This ruler swap is the cause of the gages not measuring correctly.Our inspection procedures have measurement callouts to verify these measurements prior to packaging.Rulers were swapped out during cleaning in the field.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Possible probable cause could include but not limited the user error.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS SMALL 3.5MM DEPTH GAUGE SHORT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11407487
Report Number1020279-2021-01776
Device Sequence Number11904264
Product Code HRS
UDI-Device Identifier00885556635872
UDI-Public00885556635872
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71175069
Device Catalogue Number71175069
Device Lot Number17LTRS0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1